Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 199, NWS Tallahassee, FL

November 1, 2013Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 1, 2013, 8:36 PM EDT for Madison County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2013, 8:36 PM EDT (00:36 UTC)
Expired
Nov 1, 2013, 9:00 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Madison County, FL

The radar

The Moody AFB radar (KVAX), 67 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:51 PM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 1, 3:51 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT Fri Nov 1 2013

.NEAR TERM [Through Tonight]...
A frontal boundary with axis located over the western FL Panhandle
as currently noted on both radar and satellite, is producing
scattered showers and thunderstorms as it pushes eastward through
our CWA. The 12Z TAE sounding showed modest CAPE values around 1500
J/Kg, decent 0-3 km shear (30-35 kts), and marginal lapse rates
from 750-650 mb producing a skinny CAPE profile. Dewpoints are
pretty sticky, above 70 for southern GA and FL. Therefore some
brief strong to marginally severe storms could be possible over
the next few hours as the areas of better forcing near the surface
front approach mesoscale pockets of increased CAPE. The main
threat will be from the isolated stronger storms mixing 50-60 kt
environmental winds aloft down to the surface. Expect storms to
become more ragged and weaker as the evening progresses.

&&

.SHORT TERM... [ Saturday through Sunday Night]
A surface front will have moved through most of our CWA by Saturday
morning leaving only the far eastern counties with a 30-40% PoP. In
the wake of the front skies will improve dramatically, temperatures
which will be in the upper 70s in the afternoon will bottom out in
the upper 40s by early Sunday Morning. More of the same beautiful
weather on Sunday and Sunday night with light northerly winds,
clear skies, and temperatures in the low 70s in the afternoon and
mid 40s at night.

&&

.LONG TERM...[ Monday through Friday ]
A deep sfc ridge will move over the NE CONUS on Monday with a 500 mb
ridge axis just east of our CWA. This pattern will keep PoPs near
zero for a majority of the period. Below climo temps to start the
period which will begin to warm-up as a frontal system approaches
from the west on Thursday. Timing and strength of the front will be
critical in determining precise rain chances for the end of the
forecast period. For now going just under 30% PoP for Thursday
afternoon.

&&

.AVIATION...
[ Through 12Z Saturday ]
MVFR/IFR VIS and CIGS will occur or are currently occurring across
the CWA due to showers and isolated thunderstorms. These restrictions
will be coming to an end around 00Z at DHN and ECP and after 06Z
for TLH and 08Z for VLD as the front pushes eastward

&&

.MARINE...
With the approaching cold front, winds and seas are expected to
remain at cautionary conditions into this evening before we have a
brief lull through Saturday. Conditions could reach Small Craft
Advisory levels by the first of the week with a strong easterly
surge lasting through the period.

&&

.FIRE WEATHER...
While relative humidity values will briefly dip to red flag criteria
in Florida, 20 ft winds will be around 10 MPH and ERC values will be
below criteria as well after the rain today. On Sunday winds will be
below criteria as well. No red flag conditions are expected over the
next few days.

&&

.HYDROLOGY...
Storm total rainfall associated with the frontal passage is
expected to be generally around 1 inch or less with only an few
isolated higher amounts possible. This should not cause any
concerns on our area rivers and streams.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   59  79  46  73  45 / 70  10   0   0   0
Panama City   59  78  51  72  51 / 40   0   0   0  10
Dothan        51  78  45  71  44 / 20   0   0   0   0
Albany        54  78  45  71  43 / 40   0   0   0   0
Valdosta      60  77  47  71  46 / 80  20   0   0   0
Cross City    67  78  46  75  47 / 80  40   0   0   0
Apalachicola  61  78  52  71  53 / 70  10   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM/AVIATION...DVD/WALSH
SHORT TERM/LONG TERM/MARINE...WALSH/FOURNIER
FIRE WEATHER...MOORE
HYDROLOGY...GOULD

In the hours before

Special weather statement, Nov 1, 3:43 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT FRI NOV 1 2013

GAZ145-157-158-012030-
THOMAS GA-MITCHELL GA-GRADY GA-
343 PM EDT FRI NOV 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
GRADY...SOUTHEASTERN MITCHELL AND NORTHWESTERN THOMAS COUNTIES IN
SOUTHWESTERN GEORGIA...

* UNTIL 430 PM EDT

AT 339 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES NORTH OF WHIGHAM...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  OCHLOCKNEE BY 405 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3116 8400 3112 8400 3111 8402 3110 8400
      3095 8400 3089 8435 3098 8438 3107 8437
TIME...MOT...LOC 1943Z 257DEG 30KT 3100 8426

38-GODSEY
Special weather statement, Nov 1, 6:12 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EDT FRI NOV 1 2013

GAZ147-148-159-160-012300-
LOWNDES GA-BROOKS GA-BERRIEN GA-COOK GA-
612 PM EDT FRI NOV 1 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BERRIEN...NORTHERN
BROOKS...COOK AND NORTHERN LOWNDES COUNTIES IN SOUTH CENTRAL
GEORGIA...

* UNTIL 700 PM EDT

AT 610 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPARKS TO PAVO...MOVING
NORTHEAST AT 50 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3118 8305 3115 8304 3114 8316 3107 8317
      3102 8330 3097 8336 3097 8344 3085 8374
      3092 8374 3104 8366 3104 8358 3124 8351
      3144 8314 3141 8313 3133 8305 3127 8303
TIME...MOT...LOC 2211Z 237DEG 45KT 3121 8348 3097 8364

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:07 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison38 min
Nov 1, 8:50 PM EDTSevere Thunderstorm WarningTAEMadison40 min
Nov 1, 9:19 PM EDTSevere Thunderstorm WarningTAEMadison41 min
Nov 2, 3:25 PM EDTSmall Craft AdvisoryTAE21 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.